Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 71, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 7, 2001, 6:50 PM CDT for Panola County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2001, 6:50 PM CDT (23:50 UTC)
- Expired
- May 7, 2001, 7:45 PM CDT
- In force
- 55 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Panola County, TX
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.8 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 123 J/kg
- Mixed-layer CIN
- -212 J/kg
- Mixed-layer LCL
- 957 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 072356 SVRSHV TXC365-080045- /NEW.KSHV.SV.W.0085.072350-080045/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 650 PM CDT MON MAY 7 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PANOLA COUNTY IN NORTHEAST TEXAS * UNTIL 745 PM CDT * AT 650 PM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES NORTHEAST OF CARTHAGE... MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HIGHWAY 79 15 MILES NORTHEAST OF CARTHAGE AT 720 PM. THE THUNDERSTORM WILL PRODUCE HAIL THE SIZE OF DIMES TO NICKELS. REPEATPING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... PANOLA COUNTY IN NORTHEAST TEXAS UNTIL 745 PM CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 2:25 PM CDT, 4 hours 25 minutes earlier.
Area forecast discussion, May 7, 2:25 PM CDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 225 PM CDT MON MAY 7 2001 LAST OF THE SHORT WAVES ASSOCIATED WITH UPPER TROUGH CURRENTLY LOCATED OVER THE FOUR STATE REGION WILL MOVE ACROSS THE AREA TONIGHT. DO NOT EXPECT ANYTHING MORE THAN SCATTERED CONVECTION...AND MUCH OF THE CURRENT INSTABILITY FOR ANY SEVERE WEATHER WILL DIMINISH AFTER SUNSET. SURFACE DEWPOINTS STILL RATHER JUICY SOUTHERN PORTION OF AREA...BUT MID LEVEL SHEAR IS WEAK AND LOW LEVEL FLOW IS WEAK AND DISORGANIZED FOR ANY SIGNIFICANT TSTM ACTIVITY. THIS AREA HOWEVER IS STILL UNDER SOUTHWEST FLOW ALOFT WHICH SHOULD HELP MOVE ACTIVITY DEVELOPING IN THE JUICY AIRMASS ACROSS THE SOUTHEAST ZONES. WEAK CONVERGENCE AREA WILL REMAIN OVER SOUTHERN MOST ZONES ON TUESDAY...THEN AFTER THIS...MODELS AGREE ON DRYING OUT. TEMPS WILL BE NEAR SEASONAL NORMAL WITH FAIRLY WEAK NORTHERLY FLOW SETTING UP ALOFT. SOUTHERLY FLOW WILL RETURN AND DOMINATE IN THE LOW LEVELS... BUT SHOULD REMAIN RATHER WEAK. MRF MOS THROWS IN 20 AND 30 POPS TOWARD THE WEEKEND...BUT WILL LEAVE OUT OF FORECAST...AS THIS BARELY SEASON NORMAL NUMBERS WITH NO FEATURES SURFACE OR ALOFT TO FOCUS PRECIP ON. SHV 62/81/58/82 2111 MLU 62/81/57/81 2111 TXK 61/80/58/80 3111 TYR 61/81/59/82 3111 LFK 62/83/60/83 3211 .SHV...NONE. 14
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 8:25 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 65 min |
| May 6, 8:27 PM CDT | Severe Thunderstorm Warning | SHV | Harrison, Marion | 63 min |
| May 6, 8:33 PM CDT | Severe Thunderstorm Warning | SHV | Gregg, Rusk | 57 min |
| May 6, 8:37 PM CDT | Severe Thunderstorm Warning | SHV | Cass | 53 min |
| May 6, 9:29 PM CDT | Severe Thunderstorm Warning | SHV | Cass | 61 min |
| May 6, 9:43 PM CDT | Severe Thunderstorm Warning | SHV | Marion | 32 min |
| May 6, 9:44 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 61 min |
| May 6, 10:46 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Cass, Morris | 59 min |
| May 6, 10:46 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Titus | 59 min |
| May 6, 10:46 PM CDT | Severe Thunderstorm Warning | SHV | Upshur | 59 min |
| May 6, 10:56 PM CDT | Severe Thunderstorm Warning | SHV | Marion | 64 min |
| May 6, 11:07 PM CDT | Severe Thunderstorm Warning | SHV | Cass | 53 min |
| May 7, 4:46 PM CDT | Severe Thunderstorm Warning | SHV | Cass | 44 min |
| May 7, 6:30 PM CDT | Severe Thunderstorm Warning | SHV | Harrison | 60 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.